MAUDE Adverse Event Report: EXACTECH, INC. NMC FEMORAL SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. NMC FEMORAL SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Catalog Number 210-01-03
Medical Device Problem Codes Unstable (1667); Insufficient Device Problem Information (3190); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Unspecified Infection (1930); Osteolysis (2377); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 03/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation, a patient had right knee replacement surgery on (b)(6) 2013 due to osteoarthritis.They underwent right knee revision surgery on (b)(6) 2022, approximately 8 years 8 months post primary procedure.(b)(6) 2022 operative report operative findings: gross purulence and infection, loose femoral component, loose tibial component, well-fixed patellar component, adequate soft tissue coverage, aori class femur 2b, aori class tibia 2b.Postoperative diagnosis: pyogneic arthritis of right knee joint, due to unspecified organism.The surgeon noted abundant purulence.The femoral component was noted to be loose and completely debonded from the bone, where abundant purulence was noted in the femur around the implant, which was removed.The polyethylene was removed and the tibial component was also noted to be loose with severe bone loss and purulence in the bone.The patellar bone had osteolysis as well over the lateral facet.She tolerated the procedure well without complication.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
Pending investigation.D10.Concomitants: optetrak tibial insert & screw constrained condylar (208-23-11, (b)(6)) ; optetrak 3 peg patella (200-02-35, (b)(6)); optetrak fluted stem extension femoral and tibial (204-32-01, (b)(6)); optetrak tibial tray (204-04-32, (b)(6)); optetrak femoral component non-modular constrained (210-01-03, (b)(6)).
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, failure of the cement used to secure the femoral component to the femoral bone, which led to loosening at the cement-implant interface, tibial loosening, and infection or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NMC FEMORAL SZ 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523782617
MDR Report Key17443197
Report Number1038671-2023-01840
Device Sequence Number14131204
Product Code JWH
UDI-Device Identifier10885862057402
UDI-Public10885862057402
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date12/09/2016
Device Catalogue Number210-01-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale